Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 9, 2012, 2:59 PM CDT for Saint Landry Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 2:59 PM CDT (19:59 UTC)
- Expired
- Aug 9, 2012, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
County Saint Landry Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2502 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WWUS84 KLCH 091959
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CDT THU AUG 9 2012
LAZ033-045-092045-
ST. LANDRY LA-UPPER ST. MARTIN LA-
259 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 345 PM CDT...
AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF PORT BARRE...MOVING EAST AT 10
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
KROTZ SPRINGS BY 335 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3051 9198 3069 9194 3066 9174 3063 9174
3061 9175 3056 9175 3052 9173 3051 9173
3050 9170 3046 9166
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:59 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 9, 12:59 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1259 PM CDT THU AUG 9 2012 .DISCUSSION... 09/18Z TAF ISSUANCE. && .AVIATION... SCT CONVECTION CONTINUES ACROSS S CNTL LA...WITH MORE ISOLATED CONVECTION ACRS SW LA/SE TX. THIS ACTIVITY IS OCCURRING ALONG A SEABREEZE BOUNDARY THAT IS NOT MAKING MUCH PENETRATION INLAND WITH PREVAILING SW TO W FLOW IN THE LOW LVLS. ADJUSTED PREVIOUS TAFS SLIGHTLY...WITH TEMPO GROUPS AT LFT AND ARA BEGINNING AT 18Z AND BPT AND LCH AT 20Z WITH SLOWER N MOVEMENT OF SEABREEZE AS WELL AS INTERACTION FM OUTFLOWS. NR AEX...REMOVED AFTN TEMPO GROUP AND KEPT VC WITH LITTLE CONVECTIVE DEVELOPMENT SO FAR. WILL CONTINUE TO MONITOR FOR POSSIBLE INCREASE IN ACTIVITY AS A DISTURBANCE MOVES SE OVER THE AREA. WITHIN CONVECTION...BRIEF PERIODS OF MVFR CIGS AND IFR VISBYS WILL BE POSSIBLE. OTHERWISE...VFR CONDITIONS WILL PREVAIL WITH LT SW WINDS. 24 && .PREV DISCUSSION... /ISSUED 1056 AM CDT THU AUG 9 2012/ DISCUSSION... LOCAL 88DS SHOW PLENTY OF CONVECTION POPPING UP OVER THE SERN 1/4 OF THE FORECAST AREA AS EXPECTED BY PREVIOUS SHIFT. MEANWHILE WAITING TO SEE IF CONVECTION WILL INCREASE ACROSS NWRN PORTION OF THE AREA AS BOUNDARY LEFTOVER FROM EARLIER MCV ACROSS ERN TX ENCROACHES AND INTERACTS WITH MOIST UNSTABLE AIRMASS AND DAYTIME HEATING. ALSO MADE SMALL TWEAKS TO TEMP GRIDS BASED ON CURRENT TRENDS...THEREFORE A QUICK UPDATE WILL BE COMING OUT SHORTLY. 25 PREV DISCUSSION... /ISSUED 635 AM CDT THU AUG 9 2012/ DISCUSSION... A MERIDIONAL SHORTWAVE TRACK...WHICH EXTENDS FROM THE DAKOTAS INTO LOUISIANA...SEPARATES A 4-CORNERS DOME OF HIGH PRESSURE FROM A GREAT LAKES DEPRESSION OF LOW PRESSURE. THE WEATHER CONFIGURATION WILL CHANGE LITTLE TODAY AND TONIGHT. CONSEQUENTLY...THE MERIDIONAL TRACK WILL MOVE LITTLE. VORTICITY IMPULSES WILL SLIDE DOWN THE MERIDIONAL TRACK...SETTING OFF NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME STORMS WILL BE ON THE STRONG SIDE. JT PREV DISCUSSION... /ISSUED 457 AM CDT THU AUG 9 2012/ DISCUSSION...RADAR SHOWING ANOTHER ROUND OF NOCTURNALS OVER THE COASTAL WATERS...WITH SOME OF THE ACTIVITY MANAGING TO HOLD TOGETHER FOR A SHORT DURATION AS THEY MOVE INLAND INTO OUR COASTAL PARISHES AND COUNTY. A WEAKENING CLUSTER OF SHOWERS AND THUNDERSTORMS APPROACHING OUR SOUTHEAST TEXAS COUNTIES FROM THE NORTH ASSOCIATED WITH A STRONG SHORTWAVE READILY IDENTIFIABLE ON WATER VAPOR IMAGERY. TODAY...MODELS SUGGESTING AFOREMENTIONED SHORTWAVE EMBEDDED WITHIN MID LEVEL TROF TO SLIDE EAST TO SOUTHEAST ACROSS THE REGION TODAY...AS WELL AS A SECOND IMPULSE ALSO NOTED FURTHER UPSTREAM PER SATELLITE IMAGERY. WITH ABUNDANT MOISTURE/INSTABILITY IN PLACE AS DEPICTED BY YESTERDAY EVENINGS LCH SOUNDING...BELIEVE THESE FEATURES IN CONCERT WITH A DEVELOPING SEABREEZE WILL BRING DECENT COVERAGE OF CONVECTION TO THE AREA. HENCE...HAVE TRENDED POPS UP...MORE IN LINE WITH A MORE ROBUST NAM...AND NOW CARRYING LIKELY POPS EAST...DOWN TO HIGH CHANCE FOR AREAS FURTHER WEST. DEEPENING LOW PRESSURE ADVANCING INTO GREAT LAKES REGION AND ASSOCIATED SURFACE CYCLOGENISIS WILL SEND A COLD FRONT INTO THE FORECAST AREA LATE FRIDAY...WITH BOUNDARY STALLING NEAR THE COAST DURING THE OVERNIGHT HOURS. FEATURE WILL BE THE FOCUS FOR CONTINUED RAIN CHANCES INTO THE EARLY WEEKEND...ENDING AS SHARPLY DRIER AIR ALOFT ADVANCES INTO THE FORECAST AREA BEHIND THE EXITING UPPER TROF. MARINE...TROPICAL STORM ERNESTO WILL CONTINUE TO TRACK WEST ACROSS THE SOUTHERN BAY OF CAMPECHE THIS MORNING...AND WILL POSSIBLY INTENSIFY TO MINIMAL HURRICANE STRENGTH BEFORE MOVING INLAND TOWARD MIDDAY. A SLIGHTLY TIGHTER PRESSURE GRADIENT OVER THE NORTHWEST GULF AS A RESULT OF ERNESTO WILL BRING NO MORE THAN A VERY MINOR INCREASE IN WINDS AND SEAS FOR TODAY AND FRIDAY. 23 && .PRELIMINARY POINT TEMPS/POPS... KLCH 92 76 92 74 / 50 30 40 30 KBPT 92 76 93 75 / 40 20 30 30 KAEX 93 76 93 71 / 60 30 40 20 KLFT 92 77 91 76 / 60 30 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 9, 5:26 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 526 AM CDT THU AUG 9 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 526 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. TYPICAL BRIEF HEAVY RAINS AND CONSIDERABLE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED...BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH FRIDAY AS A WEAK COLD FRONT SLIDES ACROSS THE FORECAST AREA AND STALLS NEAR THE COAST. AS WILL BE THE CASE TODAY...NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED....BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-101030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 526 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...WITH CHANCES LOWERING THROUGH THE WEEKEND AND NEW WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Aug 9, 2:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CDT THU AUG 9 2012
LAZ033-045-092045-
ST. LANDRY LA-UPPER ST. MARTIN LA-
259 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 345 PM CDT...
AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF PORT BARRE...MOVING EAST AT 10
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
KROTZ SPRINGS BY 335 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3051 9198 3069 9194 3066 9174 3063 9174
3061 9175 3056 9175 3052 9173 3051 9173
3050 9170 3046 9166
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:51 PM CDT | Special Weather Statement | LCH | Saint Landry | 39 min |
| Aug 9, 4:33 PM CDT | Special Weather Statement | LCH | Saint Martin | 57 min |
| Aug 9, 4:46 PM CDT | Areal Flood Advisory | LCH | Saint Landry, Saint Martin | 119 min |
| Aug 9, 5:26 PM CDT | Special Weather Statement | LCH | Evangeline | 64 min |
| Aug 9, 5:20 PM CDT | Special Weather Statement | LCH | Newton | 55 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.